Alert archive / Kansas / Wind Advisories in 2022

Wind Advisory 5, NWS Springfield, MO

April 22, 2022Bourbon County, Cherokee County, Crawford County, Kansas; Barton County, Jasper County, Vernon County, Missouri

NWS Springfield, MO issued this wind advisory at Apr 22, 2022, 12:22 PM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; Barton County, Jasper County, Vernon County, Missouri. It took effect at Apr 22, 2022, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2022, 12:22 PM CDT (17:22 UTC)
In effect from
Apr 22, 2022, 1:00 PM CDT
Expired
Apr 22, 2022, 7:00 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 619 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
619 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

404 
WWUS73 KSGF 221722
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1222 PM CDT Fri Apr 22 2022

KSZ073-097-101-MOZ066-077-088-230000-
/O.NEW.KSGF.WI.Y.0005.220422T1800Z-220423T0000Z/
Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Nevada, Kenoma, Lamar, Joplin, 
and Carthage
1222 PM CDT Fri Apr 22 2022

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Kansas and southwest and west 
  central Missouri.

* WHEN...This afternoon until 7 PM.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater
with gusts to 45 mph are expected. Winds this strong can make 
driving difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

Terry
2 follow-up statements
653 
WWUS73 KSGF 222005
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
305 PM CDT Fri Apr 22 2022

KSZ073-097-101-MOZ066-077-088-230415-
/O.NEW.KSGF.WI.Y.0006.220423T1500Z-220424T0000Z/
/O.CON.KSGF.WI.Y.0005.000000T0000Z-220423T0000Z/
Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Nevada, Kenoma, Lamar, Joplin, 
and Carthage
305 PM CDT Fri Apr 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SATURDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph 
  expected. 

* WHERE...Portions of southeast Kansas and southwest and west 
  central Missouri. 

* WHEN...This afternoon until 7 PM and Saturday 10 AM to 7 PM.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater
with gusts to 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

MOZ055-067-068-078-079-089-093-101-230415-
/O.NEW.KSGF.WI.Y.0006.220423T1500Z-220424T0000Z/
Benton-St. Clair-Hickory-Cedar-Polk-Dade-Newton-McDonald-
Including the cities of Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Tiffin, Appleton City, 
Johnson City, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland,
Cross Timbers, Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Greenfield, Lockwood, 
Meinert, Neosho, Anderson, Noel, Goodman, South West City, 
Pineville, and Rocky Comfort
305 PM CDT Fri Apr 22 2022

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SATURDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southwest and central Missouri west of a
  line from Warsaw to Stockton to Pineville.

* WHEN...Saturday 10 AM to 7 PM.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater
with gusts to 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
923 
WWUS73 KSGF 222353
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
653 PM CDT Fri Apr 22 2022

KSZ073-097-101-MOZ066-077-088-231200-
/O.EXP.KSGF.WI.Y.0005.000000T0000Z-220423T0000Z/
/O.CON.KSGF.WI.Y.0006.220423T1500Z-220424T0000Z/
Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Nevada, Kenoma, Lamar, Joplin, 
and Carthage
653 PM CDT Fri Apr 22 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
SATURDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected
  to develop by late morning Saturday.

* WHERE...Portions of southeast Kansas and southwest and west 
  central Missouri.

* WHEN...This afternoon until 7 PM and Saturday 10 AM to 7 PM.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MOZ055-067-068-078-079-089-093-101-231200-
/O.CON.KSGF.WI.Y.0006.220423T1500Z-220424T0000Z/
Benton-St. Clair-Hickory-Cedar-Polk-Dade-Newton-McDonald-
Including the cities of Warsaw, Whitakerville, Cole Camp, 
Crockerville, Mora, Edmonson, Lincoln, Tiffin, Appleton City, 
Johnson City, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland,
Cross Timbers, Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Greenfield, Lockwood, 
Meinert, Neosho, Anderson, Noel, Goodman, South West City, 
Pineville, and Rocky Comfort
653 PM CDT Fri Apr 22 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
SATURDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southwest and central Missouri west of a 
  line from Warsaw to Stockton to Pineville.

* WHEN...Saturday 10 AM to 7 PM.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Raberding

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Apr 22, 5:54 AM CDT, 6 hours 28 minutes earlier.

Area forecast discussion, Apr 22, 5:54 AM CDT, 6 hours 28 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
554 AM CDT Fri Apr 22 2022

Key Messages:

1. Windy conditions today and Saturday. Possibly advisory criteria
winds on Saturday in the west.

2. Warm temperatures today and Saturday.

3. Potential for heavy rain and strong/severe thunderstorms
Saturday night into Sunday night. Excessive rain potential as
well.

4. Cooler and drier air moves into the area behind the front on
Monday.

.SHORT TERM...(Today and tonight)
Issued at 244 AM CDT Fri Apr 22 2022

Conditions were mild and humid across the area early this morning
with temperatures still in the mid 60s across the area and dew
points in the low to mid 60s. Convection has shifted well to the
north into northern MO/Nebraska/Iowa tonight. Looks like the
surface front has shifted north of the CWA into central MO where
dewpoints were in the lower to middle 50s on the northern side of
the front. Low level jet in the plains was feeding into the
convection north of our CWA.

Upper level trough will shift east into the Rockies during the day
today with upper level jet streak of 130+ kts at the base of the
trough over the southern Rockies. Strong south-southwesterly winds
of 35 to 45 kts at 850 mb will continue during the day today ahead
of the low in the Rockies with a tightening pressure gradient at
the surface extending eastward into our CWA. Winds today will be
gusty in the 35 to 40 mph range in the western CWA, but look like
they will stay just shy of wind advisory criteria at this time.
Convection should remain north of the area with the front acting
as the main forcing mechanism for convection. Highs should reach
the low to mid 80s today. Have gone with a mix of the NBM
deterministic values and 50% nbm percentile for highs today with
the deterministic on the lower end of the fairly tight box and
whisker plot for todays highs. This bumps up highs a degree or two
from the deterministic values.

For tonight, low level jet in the plains really begins to increase
with 60 to 70+ kts at 850mb. Dry line should be a focus for new
convection out in the high plains initially and then move into the
central portion of KS before diminishing closer to morning.
Convection will be aided by the exit region of an upper level jet
shifting into the high plains tonight. It will be another mild
night across the area with lows in the low to mid 60s once again.

.LONG TERM...(Saturday through Thursday)
Issued at 244 AM CDT Fri Apr 22 2022

On Saturday, the low will move into the Dakotas, with the surface
front extending southwestward out of the low into Kansas. Gusty
surface winds are once again expected, with good signals for a
potential wind advisory in the western CWA during the day. Any
remaining convection from the night before does not look very
impressive during the morning with maybe a few showers remaining
in the far western CWA. We could start to see new convection
developing in the west late in the day and this will transition
eastward into the CWA Saturday night. With a southwest flow aloft
and additional jet energy to the southwest and a secondary trough,
the front will be slow to move through the area and we'll see
continued chances for convection from Saturday night into Monday
morning. Not overly impressed with the instability over the area
with this system, so the main risk will likely be with the chance
for excessive rainfall. While our most recent event on Thursday
was more scattered, some areas received very heavy rain amounts
and can't take any additional heavy rain before flooding. With a
prolonged event, where we will see widespread 1 to 2 inches of
rain, we will probably have some areas which may experience
excessive rain and flooding. Future shifts may need to contemplate
a flood watch if this signal continues.

Highs on Saturday prior to the rainfall will again get into the
upper 70s to low 80s across the area, but the highs on Sunday will
be held back by the cloud cover and rainfall in the 60s to mid 70s
in the far southeast CWA.

Behind the front on Monday, cooler and drier air will work into
the area with highs generally in the 60s both Monday and Tuesday.

Will start to see gradual warming for the middle to later part of
the next work week with the next system developing in the plains
and bringing the next chance for convection late in the week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 550 AM CDT Fri Apr 22 2022

Gusty winds are expected today out of the south with some gusts up
to 30 kts possible. The wind gusts will continue into tonight,
possibly even more gusty than during the day today as the pressure
gradient increases ahead of the next system. May have some brief
MVFR/IFR this morning at BBG/SGF, but only for an hour two at the
onset of the 12z TAFS. Low level wind shear of 45 to 60 kts will
be possible late tonight.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Lindenberg
Hazardous weather outlook, Apr 22, 3:30 AM CDT, 8 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
330 AM CDT Fri Apr 22 2022

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230830-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
330 AM CDT Fri Apr 22 2022

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited non thunderstorm wind risk.

DISCUSSION...

  Gusty winds are expected across the area today with some wind
  gusts over western Missouri and southeast Kansas in the 30 to 40
  mph range.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

  Windy conditions are expected on Saturday with some gusts over
  western Missouri and southeast Kansas in the 35 to 45 mph range.

  Showers and thunderstorms will begin to move into the area late
  Saturday and will continue with thunderstorm chances into Monday
  morning. Some marginally strong to severe storms will be
  possible, but the main risk will be with the potential of
  excessive rainfall and flooding over the weekend.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

In the hours before

Local storm report, Apr 22, 9:50 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 AM CDT FRI APR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 AM     HAIL             FAIR PLAY               37.63N 93.57W
04/22/2022  E4.00 INCH       POLK               MO   EMERGENCY MNGR

            PUBLIC REPORT RELAYED VIA EMERGENCY
            MANAGEMENT OF SOFTBALL SIZE HAIL IN FAIR
            PLAY. TIME ESTIMATED FROM RADAR.

&&

CKR
Local storm report, Apr 22, 10:17 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1017 AM CDT FRI APR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     FLASH FLOOD      3 WNW BEARCREEK         37.67N 93.70W
04/21/2022                   CEDAR              MO   NWS EMPLOYEE

            DELAYED REPORT. OFF-DUTY NWS EMPOLYEE
            REPORTED A WASHED-OUT ROAD DUE TO FLASH
            FLOODING SOUTH OF THE INTERSECTION OF SHADY
            LANE AND HIGHWAY 32.

&&

CKR
Local storm report, Apr 22, 10:25 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1025 AM CDT FRI APR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HAIL             FAIR PLAY               37.63N 93.57W
04/21/2022  E4.00 INCH       POLK               MO   EMERGENCY MNGR

            CORRECTS THE TIME OF PREVIOUS HAIL REPORT
            FROM FAIR PLAY. PUBLIC REPORT RELAYED VIA
            EMERGENCY MANAGEMENT OF SOFTBALL SIZE HAIL
            IN FAIR PLAY. TIME ESTIMATED FROM RADAR.

&&

CKR
Local storm report, Apr 22, 10:39 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1039 AM CDT FRI APR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             DEERFIELD               37.84N 94.51W
04/21/2022  E1.00 INCH       VERNON             MO   PUBLIC

            PICTURE VIA SOCIAL MEDIA OF QUARTER SIZE
            HAIL IN DEERFIELD. TIME ESTIMATED FROM
            RADAR.

&&

CKR
Local storm report, Apr 22, 11:03 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1103 AM CDT FRI APR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             2 S NEVADA              37.81N 94.36W
04/21/2022  E1.00 INCH       VERNON             MO   PUBLIC

            REPORT VIA SOCIAL MEDIA OF QUARTER SIZE HAIL
            2 MILES SOUTH OF NEVADA NEAR HIGHWAY BB.
            TIME ESTIMATED FROM RADAR.

&&

CKR
Local storm report, Apr 22, 11:59 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1159 AM CDT FRI APR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND DMG     1 S MASTERS             37.60N 93.66W
04/21/2022                   CEDAR              MO   PUBLIC

            DELAYED REPORT. VIDEO OF THUNDERSTORM
            STRAIGHT LINE WIND DAMAGE TO THREE
            OUTBUILDINGS EAST OF HIGHWAY RA. TWO OF THE
            OUTBUILDINGS HAD PARTIAL LOSS OF ROOF
            PANELING. THE THIRD OUTBUILDING HAD ITS ROOF
            COMPLETELY REMOVED AND COMPLETE COLLAPSE OF
            3 OF THE 4 EXTERIOR WALLS.

&&

CKR

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 3:05 PM CDTWind AdvisorySGFBourbon, Cherokee, Crawford28 hr
Apr 21, 7:22 PM CDTSpecial Weather StatementSGFPulaski23 min
Apr 21, 7:44 PM CDTSpecial Weather StatementSGFPulaski31 min
Apr 22, 8:58 AM CDTRiver Flood WarningSGFCedar7 hr

Nearby

Wind Advisories in Kansas, 2022Wind Advisories in Missouri, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.